Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 9, 2012, 3:25 PM EDT for Bedford County, Botetourt County, City of Lynchburg, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 9, 2012, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
Counties Bedford County, VA, Botetourt County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:15 PM EDT | TSTM WND DMG | 3 Sw Evergreen, VA | TREES DOWN ON RED HOUSE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS81 KRNK 091925 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT MON JUL 9 2012 VAZ023-024-034-035-045-046-092030- AMHERST VA-APPOMATTOX VA-BEDFORD VA-BOTETOURT VA-CAMPBELL VA- ROCKBRIDGE VA- 325 PM EDT MON JUL 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX... BEDFORD...BOTETOURT...CAMPBELL AND ROCKBRIDGE COUNTIES... AT 320 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF MONTVALE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR THAXTON AROUND 330 PM...ARCADIA AROUND 340 PM...PEAKS OF OTTER RECREATION AREA AROUND 345 PM...PEAKS OF OTTER SUMMIT AROUND 350 PM...D-DAY MEMORIAL AROUND 355 PM AND BEDFORD CITY AROUND 400 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3722 7879 3734 7983 3759 7982 3763 7893 $$ KK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:16 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 9, 3:16 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 316 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY SOUTH INTO NORTHERN NORTH CAROLINA TONIGHT BEFORE STALLING INTO TUESDAY. THIS BOUNDARY SHOULD CONTINUE TO BE A FOCUS FOR ADDED SHOWERS AND STORMS INTO TUESDAY NIGHT. THIS BOUNDARY WILL BEGIN TO DISSIPATE BY MID OR LATE WEEK BUT RESIDUAL MOISTURE COMBINED WITH HEATING AND UPPER LEVEL DISTURBANCES WILL KEEP THE THREAT OF SHOWERS AND STORMS AROUND. && .NEAR TERM /THROUGH TUESDAY/... AS OF 245 PM EDT MONDAY... CLUSTERS OF STORMS CONTINUE TO DEVELOP ESPCLY ALONG THE NRN BLUE RIDGE AND SHOULD SPILL SLOWLY SE AS THE MAIN 85H BOUNDARY SAGS IN FROM THE NE THIS EVENING. LATEST MESO-ANALYSIS INDICATES THE BEST INSTABILITY ACROSS THE SOUTH AND SE WHERE THE BEST DCAPES EXIST SO THINKING THE BEST COVERAGE WILL FILL IN OVER THE EASTERN HALF THRU EARLY THIS EVENING WHERE WILL BE CARRYING A PERIOD OF CAT POPS. ELSW TSRA HAS BEEN LIMITED BY DEVELOPMENT FARTHER TO THE SOUTH AND WEST/NW FLOW ALOFT ATTM. MOST SHORT TERM GUIDANCE ALSO SHIFTS THE EASTERN TSRA COMPLEX TOWARD THE VA/NC BORDER THIS EVENING WHILE GRADUALLY BACK BUILDING IT TOWARD THE MOUNTAINS SO HANGING ONTO LIKELY POPS FOR MOST OF THE WEST EXCEPT FOR THE FAR NW WHERE SHOULD BE NORTH OF THE EXITING DEEPER RH/THETA-E. GIVEN VERY MOIST PWATS AND SLOW STEERING HEAVY RAIN MAY BECOME A BIGGER ISSUE SW LATER THIS EVENING AS THE SVR THREAT FADES SO SOMETHING TO WATCH. OTRW WILL GRADUALLY DIMINISH POPS FROM NORTH TO SOUTH AFTER MIDNIGHT AND COULD GO BASICALLY WITHOUT SHRA EXCLUDING THE VA/NC BORDER REGION LATE. KEPT TEMPS SIMILAR TO PREVIOUS WITH MOST SPOTS BEING ABLE TO PUNCH INTO THE 60S. BOUNDARY WILL BE JUST SOUTH OF THE AREA TUESDAY WHILE THE 85H FRONT LINGERS NEAR THE BORDER WITH A MESH OF HIGHER THETA-E STILL NORTH OF THE LOW LEVEL FRONT THRU MUCH OF THE DAY. HOWEVER THE BOUNDARY LAYER FLOW WILL BE TURNING MORE EASTERLY WHICH COULD PRODUCE A LOT MORE CLOUDS AND LESS INSTABILITY THAN EXPECTED PER THE LATEST NAM. BETTER LIFT THOUGH WILL BE CLOSER TO THE FRONT OVER SRN VA/NRN NC WITH SOME UPSLOPE COMPONENT DEVELOPING OVER THE NW NC MOUNTAINS WITH DRYING FILTERING ACROSS THE FAR NORTH. LATEST GFS LOOKS WAY OVERDONE ON PRECIP BUT GIVEN THE LATEST WETTER TRENDS OFF THE SREF AND LOCAL MODELS WILL KEEP LOW LIKELYS SRN THIRD TUESDAY...DECENT CHANCES CENTRAL AND LOW POPS NORTH. OTRW LIKELY LOW CLOUDS AND SOME FOG TO INIT...BECOMING PARTLY SUNNY BUT COOLER BEHIND THE FRONT WITH HIGHS POSSIBLY STAYING IN THE 70S IN THE WEST AND ONLY LOW/MID 80S EAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM EDT MONDAY... THROUGH THE WEEKEND SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ALONG AND SOUTH OF THE 850MB/THETA-E BOUNDARY WITH STRONGER STORMS ALONG AND SOUTH OF THE SURFACE FRONT. MODELS STALL THE 850 MB BOUNDARY ACROSS THE SOUTHERN COUNTY WARNING AREA WEDNESDAY AND THURSDAY WITH THE DEEPER MOISTURE AND INSTABILITY NOT VERY FAR SOUTH OF THE FORECAST AREA. BEST PROBABILITY OF PRECIPITATION WILL BE IN THE SOUTHERN COUNTY WARNING AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. ALSO ON WEDNESDAY SURFACE AND LOW LEVEL WINDS WILL HAVE AN EAST TO SOUTHEAST COMPONENT SO COVERAGE OF STORMS ALONG THE BLUE RIDGE MAY BE ENHANCED...EVEN WITH LITTLE SYNOPTIC FORCING AND GOOD INSTABILITY. EXPECT SCATTERED DEBRIS CLOUDS OVERNIGHT AND IN THE MORNING WITH MORE CUMULUS TYPE CLOUDS DURING THE AFTERNOON. WITH PRECIPITABLE WATER VALUES AND DEW POINTS STAYING MOIST...NOT ANTICIPATING MUCH DROP IN TEMPERATURES OVERNIGHT. AFTERNOON HIGHS WILL BE AT OR SLIGHTLY BELOW NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 300 PM EDT MONDAY... UPPER RIDGING OFF THE ATLANTIC COAST BUILDS WEST JUST ENOUGH TO RAISE 500 MB HEIGHTS OVER THE MID ATLANTIC AND CAROLINA STATES SATURDAY AND SUNDAY. WEAKNESS BETWEEN THE ATLANTIC UPPER RIDGE AND THE RIDGE OVER THE WESTERN UNITED STATES AND THE AXIS OF DEEPER MOISTURE OVER THE TENNESSEE AND OHIO VALLEYS FRIDAY THROUGH SUNDAY...WILL KEEP A MAJORITY OF SHOWERS AND THUNDERSTORMS WEST OF THE FORECAST AREA. EXPECT A GRADUALLY WARMING TREND THROUGH THE PERIOD WITH TEMPERATURES NEAR NORMAL BY SUNDAY AND MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 1255 PM EDT MONDAY... WIDELY SCATTERED CONVECTION STARTING TO FIRE ACROSS THE NORTH WITH MAIN IMPACTS LIKELY TO KLYH AND KLWB DURING THE NEXT HOUR OR SO. SINCE IFFY AS TO WHETHER OR NOT EITHER AIRPORT WILL GET A STORM NEARBY WILL MAINTAIN A VCTS/TEMPO MENTION THERE AND ADD IN SOME STRONGER WIND GUSTS PENDING RELEASE COVERAGE. OTRW STILL EXPECTING STORMS TO GRADUALLY DEVELOP/PROPAGATE TO THE SOUTH THRU THE AFTERNOON/EARLY EVENING WHILE BECOMING MORE WIDESPREAD ESPCLY SOUTHERN AREAS BY LATE IN THE DAY. THEREFORE WILL INTRO A BIT MORE IN THE WAY OF VSBY RESTRICTIONS WITH MVFR/IFR POSSIBLE AT TIMES OTRW VFR OUTSIDE OF CONVECTION FOR THE MOST PART THIS AFTERNOON. STORMS SHOULD BE SLIDING INTO THE FAR SOUTHERN AREAS EARLY TONIGHT AND JUST HOW MUCH THESE ORGANIZE KEY TO HOW MUCH DRYING OCCURS OVER THE REGION. LATEST NAM HAS A MORE ROBUST BAND OF STORMS SINKING SOUTH OF THE TAF SITES VIA DENSITY OVERNIGHT WHICH WOULD LIKELY END MUCH SHRA/TSRA AFTER THIS EVENING. THUS WILL CONTINUE TO LEAN DRIER ESPCLY AFTER MIDNGIHT...BUT EXPECT SOME LOCATIONS NEAR THE VA/NC BORDER TO HAVE SHOWERS AND THUNDER CHANCES ALL NIGHT. WITH THE FRONT SOUTH OF US TONIGHT...AND SOME DRYING...MAY SEE FOG ISSUES...ALTHOUGH MODELS DO AGREE ON KEEPING IT RATHER CLOUDY SO IFR FOG AT WORST IS EXPECTED AT KLWB/KBCB/KBLF. THIS FRONT WILL BE STALLING SOUTH OF US THIS WEEK. THIS PATTERN SUGGESTS A WETTER SOLUTION NOW...ESPECIALLY SOUTH OF A BLF-ROA-LYH LINE...BUT WILL SEE IF TRENDS CONTINUE TO SLOW THE FRONT DOWN MORE OR LIMIT ITS SWD PUSH AS MORE WAVES MAY TEND TO LIFT THE MOISTURE BACK NORTH BY MIDWEEK. WITH THIS PATTERN...THERE SHOULD BE MORE SHRA/TSRA COVERAGE...BECOMING MORE DIURNALLY DRIVEN BY LATE IN THE WEEK OR THE START OF THE WEEKEND AS THE RESIDUAL BOUNDARY WASHES OUT. && .EQUIPMENT... TEMPERATURE/DEWPOINT SENSOR IS OUT OF SERVICE AT KBCB/BLACKSBURG. THE SENSOR AT KDAN/DANVILLE HAS BEEN FIXED. N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...AMS LONG TERM...AMS AVIATION...JH/KM/WP EQUIPMENT...
Hazardous weather outlook, Jul 9, 3:24 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT MON JUL 9 2012 NCZ001>006-018>020-VAZ007-009>018-022-023-032>035-043>047-058-059- WVZ042-101930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-MERCER- 324 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 484 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE OTHER THREAT WILL BE MODERATE TO HEAVY RAINFALL WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY TONIGHT. VAZ019-020-024-WVZ043>045-101930- ALLEGHANY VA-BATH-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 324 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY THIS EVENING. THE OTHER THREAT WILL BE MODERATE TO HEAVY RAINFALL WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH A FEW STRONG STORMS WILL BE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 1:03 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT MON JUL 9 2012
VAZ019-020-WVZ045-091730-
ALLEGHANY VA-BATH VA-GREENBRIER WV-
103 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BATH AND GREENBRIER
COUNTIES...
AT 100 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF NEOLA...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON THE
WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE.
THIS STORM WILL BE NEAR NATURAL WELL AROUND 115 PM...CALLISON AROUND
120 PM...CARLOOVER AROUND 125 PM AND HOLLINS AROUND 130 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3795 7959 3792 7961 3779 7979 3780 7982
3775 7987 3773 7990 3781 8023 3804 8013
AMSSpecial weather statement, Jul 9, 1:21 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 121 PM EDT MON JUL 9 2012 VAZ011-WVZ042>044-091745- GILES VA-MERCER WV-MONROE WV-SUMMERS WV- 121 PM EDT MON JUL 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER...MONROE AND SUMMERS COUNTIES... AT 118 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF PIPESTEM...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR BLUESTONE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL. THIS STORM WILL BE NEAR WILLOWTON AROUND 130 PM...GLEN LYN AROUND 135 PM...RICH CREEK AROUND 140 PM AND PETERSTOWN AROUND 145 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3747 8057 3725 8065 3733 8106 3752 8098
Special weather statement, Jul 9, 1:41 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT MON JUL 9 2012
VAZ019-WVZ045-091815-
ALLEGHANY VA-GREENBRIER WV-
141 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND GREENBRIER
COUNTIES...
AT 139 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
WHITE SULPHUR SPRINGS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WHITE SULPHUR SPRINGS AROUND 150 PM...
ALLEGHANY AROUND 200 PM AND CALLAGHAN AROUND 215 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3789 8000 3764 8006 3767 8029 3769 8030
3769 8034 3771 8035 3769 8037 3771 8039
3770 8043 3770 8049 3789 8039
AMSSpecial weather statement, Jul 9, 2:12 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT MON JUL 9 2012
VAZ019-023-024-091845-
ALLEGHANY VA-BOTETOURT VA-ROCKBRIDGE VA-
212 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BOTETOURT AND
ROCKBRIDGE COUNTIES...
AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COVINGTON
CITY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HOLLINS AROUND 220 PM...CLIFTON FORGE CITY
AROUND 230 PM...GLEN WILTON AROUND 235 PM...EAGLE ROCK AROUND 240 PM
AND COLLIERSTOWN AROUND 245 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3781 7953 3753 7972 3762 8003 3765 8002
3766 8003 3764 8007 3765 8012 3787 8001
AMSSpecial weather statement, Jul 9, 2:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT MON JUL 9 2012
VAZ024-035-091930-
AMHERST VA-ROCKBRIDGE VA-
230 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...
AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEXINGTON
CITY...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ROCKBRIDGE BATHS AROUND 245 PM...BUENA VISTA
CITY AROUND 255 PM...FAIRFIELD...AND BROWNSBURG AROUND 310 PM...
CORNWALL AROUND 315 PM...ORONOCO AROUND 320 PM AND PLEASANT VIEW
AROUND 325 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3789 7915 3782 7916 3777 7906 3772 7906
3770 7899 3763 7893 3762 7894 3760 7943
3762 7944 3760 7946 3760 7958 3761 7959
3789 7961 3798 7929
KKSpecial weather statement, Jul 9, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT MON JUL 9 2012 VAZ023-024-034-035-045-046-092030- AMHERST VA-APPOMATTOX VA-BEDFORD VA-BOTETOURT VA-CAMPBELL VA- ROCKBRIDGE VA- 325 PM EDT MON JUL 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX... BEDFORD...BOTETOURT...CAMPBELL AND ROCKBRIDGE COUNTIES... AT 320 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF MONTVALE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR THAXTON AROUND 330 PM...ARCADIA AROUND 340 PM...PEAKS OF OTTER RECREATION AREA AROUND 345 PM...PEAKS OF OTTER SUMMIT AROUND 350 PM...D-DAY MEMORIAL AROUND 355 PM AND BEDFORD CITY AROUND 400 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3722 7879 3734 7983 3759 7982 3763 7893 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:15 PM EDT | Special Weather Statement | RNK | Amherst, Bedford | 60 min |
| Jul 8, 8:58 PM EDT | Special Weather Statement | RNK | Campbell | 62 min |
| Jul 8, 9:20 PM EDT | Special Weather Statement | RNK | Bedford | 40 min |
| Jul 8, 9:32 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Jul 8, 9:46 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 59 min |
| Jul 8, 9:55 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Jul 8, 11:05 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax, City of Danville | 55 min |
| Jul 8, 11:08 PM EDT | Special Weather Statement | RNK | City of Martinsville | 67 min |
| Jul 8, 11:17 PM EDT | Special Weather Statement | RNK | Grayson | 58 min |
| Jul 9, 12:16 AM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Jul 9, 12:17 AM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jul 9, 12:23 AM EDT | Areal Flood Advisory | RNK | City of Danville | 106 min |
| Jul 9, 12:48 AM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 9, 12:49 AM EDT | Special Weather Statement | RNK | Patrick | 26 min |
| Jul 9, 1:03 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Jul 9, 1:21 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Jul 9, 1:41 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Jul 9, 2:12 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 33 min |
| Jul 9, 2:30 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 9, 3:45 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 60 min |
| Jul 9, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 62 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | RNK | Campbell | 56 min |
| Jul 9, 4:51 PM EDT | Special Weather Statement | RNK | City of Martinsville | 54 min |
| Jul 9, 4:59 PM EDT | Special Weather Statement | RNK | Franklin | 61 min |
| Jul 9, 5:08 PM EDT | Special Weather Statement | RNK | Roanoke | 67 min |
| Jul 9, 6:07 PM EDT | Special Weather Statement | RNK | Franklin | 53 min |
| Jul 9, 6:24 PM EDT | Special Weather Statement | RNK | Floyd | 51 min |
| Jul 9, 7:17 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 58 min |
| Jul 8, 9:11 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Jul 8, 9:31 PM EDT | Special Weather Statement | RNK | Watauga | 44 min |
| Jul 9, 12:19 AM EDT | Special Weather Statement | RNK | Wilkes | 26 min |
| Jul 9, 12:20 AM EDT | Special Weather Statement | RNK | Surry | 25 min |
| Jul 9, 12:46 AM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 9, 12:47 AM EDT | Special Weather Statement | RNK | Surry | 58 min |
| Jul 9, 1:14 AM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| Jul 9, 1:15 AM EDT | Special Weather Statement | RNK | Surry | 30 min |
| Jul 9, 4:55 PM EDT | Special Weather Statement | RNK | Yadkin | 65 min |
| Jul 9, 5:49 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
| Jul 9, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 61 min |
| Jul 9, 7:14 PM EDT | Areal Flood Advisory | RNK | Caswell | 106 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.